Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 2, 2013, 9:41 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2013, 9:41 PM EDT (01:41 UTC)
- Expired
- Jul 3, 2013, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:00 PM EDT | FLOOD | 1 N Somerset, IN | HIGH WATER NEAR STATE ROUTE 13 AND COUNTY ROAD 950 SOUTH |
| Jul 2, 11:00 PM EDT | FLOOD | 3 Nne Peoria, IN | PONDING OF WATER ON COUNTY ROAD 800 WEST COUNTY LINE AND ELLIOTT RD. |
| Jul 3, 12:00 AM EDT | FLOOD | 1 Nne Richvalley, IN | HIGH WATER ON US 24 NEAR COUNTY ROAD 650 WEST |
| Jul 3, 12:00 AM EDT | FLOOD | 2 W Wabash, IN | HIGH WATER ON A PORTION OF US 24 NEAR OLD 24 |
| Jul 3, 12:40 AM EDT | FLASH FLOOD | 4 Sw Wabash, IN | LOGS FLOATED INTO ROAD AS MILL CREEK WENT OUT OF BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
697 WGUS53 KIWX 030141 FFWIWX INC053-103-169-030445- /O.NEW.KIWX.FF.W.0011.130703T0141Z-130703T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EDT TUE JUL 2 2013 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA SOUTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1245 AM EDT * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS DEVELOPING AND MOVING SLOWLY NORTH ACROSS THE WARNING AREA AT AROUND 10 MPH. DOPPLER RADAR ESTIMATES THAT 1 TO LOCALLY AS MUCH AS 3 INCHES HAS FALLEN IN THESE AREAS WITH ADDITIONAL THUNDERSTORMS MOVING IN FROM CENTRAL INDIANA OVER THROUGH MIDNIGHT EDT. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WABASH...SOMERSET...TREATY...RICHVALLEY...SPEICHERVILLE AND URBANA PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE... @NWSIWX. && LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595 $$ FISHER
2 follow-up statements
432 WGUS73 KIWX 030312 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1112 PM EDT TUE JUL 2 2013 INC053-103-169-030445- /O.CON.KIWX.FF.W.0011.000000T0000Z-130703T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASH IN-MIAMI IN-GRANT IN- 1112 PM EDT TUE JUL 2 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR NORTHWESTERN GRANT...SOUTHEASTERN MIAMI AND SOUTHWESTERN WABASH COUNTIES... AT 1108 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER THE WARNING AREA. REPORTS OF PONDING OF WATER HAVE BEEN RECEIVED WEST OF LA FONTAINE AND ACROSS WESTERN PORTIONS OF THE COUNTY. LOCATIONS LIKELY TO SEE AN INCREASED THREAT FOR FLASH FLOODING OVER THE NEXT COUPLE OF HOURS INCLUDE THE RIVER BASINS OF ASHER BRANCH AND MILL CREEK AS WELL AS ALONG STATE ROUTE 114 WEST OF WABASH AND STATE ROUTE 124 WEST OF STATE ROUTE 113. RADAR HAS ESTIMATED 3 TO AS MUCH AS 5 INCHES OF RAIN IN SOME OF THESE AREAS WHICH MAY RESULT IN RAPID RISES ON LOCAL CREEKS...STREAMS AND DRAINAGE AREAS. OTHER LOCATIONS OF CONCERN INCLUDE BUT ARE NOT LIMITED TO URBANA...SPEICHERVILLE...RICHVALLEY...WABASH AND ROANN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE...@NWSIWX. && LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595 $$ FISHER
056 WGUS73 KIWX 030447 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1247 AM EDT WED JUL 3 2013 INC053-103-169-030455- /O.EXP.KIWX.FF.W.0011.000000T0000Z-130703T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASH IN-MIAMI IN-GRANT IN- 1247 AM EDT WED JUL 3 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN GRANT... SOUTHEASTERN MIAMI AND SOUTHWESTERN WABASH COUNTIES... THE THREAT OF FLOODING HAS DIMINISHED ACROSS SOUTHEASTERN MIAMI AND NORTHWESTERN GRANT COUNTIES...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. WHILE HEAVY RAINFALL HAS MOVED OUT OF SOUTHWESTERN WABASH COUNTY...RUNOFF CONCERNS WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT. THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR SOUTHWESTERN WABASH COUNTY UNTIL 645 AM EDT. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE...@NWSIWX. LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:21 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 2, 9:21 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 921 PM EDT TUE JUL 2 2013 .SYNOPSIS... ISSUED AT 919 PM EDT TUE JUL 2 2013 AN UPPER LEVEL LOW PRESSURE WILL CONTINUE TO SPIN OVER THE REGION WITH PERIODIC SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT INTO WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL WITH LOWS TONIGHT IN THE LOW 60S AND HIGHS ON WEDNESDAY IN THE UPPER 70S TO LOWER 80S. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 321 PM EDT TUE JUL 2 2013 CLUSTER OF MORNING SHOWERS ASSOCIATED WITH TROUGH AXIS HAS SHIFTED TO THE NW CORNER OF THE CWA DUE TO STRENGTHENING OF HIGH PRESSURE ALONG THE ATLANTIC COAST. DIURNAL HEATING IN CONJUNCTION WITH NORTHWARD SHIFT OF OHIO VALLEY LOW HAS RENEWED THE POSSIBILITY FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW SHOWERS ARE BEGINNING TO POP UP ON REGIONAL RADAR ALONG THE SURFACE BOUNDARY/TEMPERATURE GRADIENT DRAPED ACROSS CENTRAL INDIANA. STRONGER 0-6KM SHEAR OF 30+ KTS IS SPILLING INTO THE EASTERN PORTIONS OF THE CWA WITH THE WESTERN SURGE OF THE ATLANTIC HIGH PRESSURE RIDGE. CONTINUED CLOUD COVER WILL LIMIT HIGH TEMPERATURES TO THE LOW TO MID 70S THIS AFTERNOON AND HAS KEPT INSTABILITY FROM BECOMING OVERLY ROBUST...BUT WEAK TO MODERATE INSTABILITY COMBINED WITH SUFFICIENT SHEAR COULD RESULT IN THE DEVELOPMENT OF A STRONG TO SEVERE CELL IN THE SOUTHEASTERN PORTION OF THE CWA IN THE VICINITY OF A SURFACE BOUNDARY LATER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS COULD CONTINUE INTO THE EARLY PART OF THE OVERNIGHT HOURS AS MODERATE ISENTROPIC LIFT WILL BE POSSIBLE TO THE NORTHEAST OF THE SURFACE LOW...WITH THE GREATEST AREA OF ASCENT OVER THE NORTHWEST CORNER OF THE CWA. BY THE EARLY MORNING HOURS WEDNESDAY LOW TEMPERATURES ARE EXPECTED TO DROP TO NEAR DEWPOINT LEVELS IN THE LOW TO MID 60S CREATING THE POTENTIAL FOR PATCHY FOG DEVELOPMENT. CURRENTLY THERE IS A SLIGHT CHANCE OF SHOWERS AND STORMS LINGERING THROUGH WEDNESDAY MORNING...BUT BEST CHANCE FOR PRECIP APPEARS TO BE TOWARDS THE PEAK HEATING HOURS WHEN DIURNALLY DRIVEN STORM DEVELOPMENT WILL BE POSSIBLE. STRONGER SOUTHERLY FLOW WILL ALLOW WARMER AIR TO ADVECT INTO THE REGION TOMORROW...WITH HIGHS TOPPING OUT IN THE UPPER 70S TO LOW 80S. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 321 PM EDT TUE JUL 2 2013 MODELS IN REASONABLE AGREEMENT EARLY ON WITH LARGE SCALE FEATURES BUT CONTINUE TO DIFFER IN TIMING AND PLACEMENT OF SMALLER SCALE DETAILS AND RESULTING SENSIBLE WEATHER. BLOCKING UPPER LEVEL PATTERN WILL PERSIST INTO THE BEGINNING OF THE FORECAST PERIOD. CLOSED LOW OVER THE MID MS VALLY WILL OPEN UP AND SLOWLY RETROGRADE IN RESPONSE TO BERMUDA HIGH OVER THE ATLANTIC STRENGTHENING AND EXPANDING WESTWARD. WHILE THIS WILL SHIFT THE FORCING ASSOCIATED WITH THE UPPER LOW WEST OF OUR AREA...IT WILL HAVE THE UNFORTUNATE SIDE EFFECT OF ALSO SHIFTING THE FLOW OF GULF MOISTURE CURRENTLY STREAMING UP ALONG THE EASTERN SEABOARD WESTWARD TOWARD OUR REGION. THIS IS WHERE MODELS DIVERGE IN TIMING AND PLACEMENT AND MAKE PINPOINTING OPPORTUNITIES FOR A DRY FCST PROBLEMATIC. TO VARYING DEGREES MODELS INDICATING FLOW OF DEEP LAYER MOISTURE FROM THE GULF WORKING ITS WAY UP INTO THE REGION AS PATTERN RETROGRADES. BUT LACKING ANY DISCERNIBLE SFC FEATURE TO AID IN FOCUSING PRECIP DEVELOPMENT LEAVES MUCH UNCERTAINTY AND LITTLE MODEL AGREEMENT IN TIMING AND PLACEMENT. WILL THEREFORE RELUCTANTLY LEAVE AT LEAST SLIGHT CHANCE IN FCST UNTIL MORE DEFINABLE WINDOW OF DRY FCST PRESENTS ITSELF. NORTHERN STREAM ZONAL FLOW ATTEMPTS TO WORK DOWN INTO THE REGION BY THE END OF THE FCST PERIOD AND WILL HAVE A SFC FRONTAL BOUNDARY APPROACHING THE AREA AND WITH IT A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. INCREASING SOUTHERLY FLOW WILL BRING MORE HUMID CONDITIONS GOING INTO THE WEEKEND AND WILL HAVE LOWS IN THE U60S TO NEAR 70 WHILE HIGHS WILL BE GETTING BACK CLOSE TO NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 743 PM EDT TUE JUL 2 2013 ABUNDANT LOW LEVEL MOISTURE IN PLACE THIS EVENING ALONG WITH LIGHT WINDS AND A FEW BREAKS IN CLOUDS. THIS WILL AID IN LOW CLOUD DECK EXPANDING OVERNIGHT ALONG WITH POSSIBILITY OF FOG AND DRIZZLE LATE. WILL HAVE TO WATCH CONVECTION IN CENTRAL INDIANA AS YET ANOTHER WAVE ROTATES NORTHWARD OVERNIGHT. DECIDED TO NOT INCLUDE PCPN MENTION WITH LOSS OF HEATING AND SOME STABILIZATION OVERNIGHT BUT DID ADD DRIZZLE WITH FG. SLOW IMPROVEMENT WEDNESDAY MORNING BUT MVFR STILL EXPECTED. MORE SCATTERED SHOWERS LATE MORNING AND EARLY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...CEO SHORT TERM...KG LONG TERM...JAL AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 2, 4:45 AM EDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT TUE JUL 2 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 445 AM EDT TUE JUL 2 2013 /345 AM CDT TUE JUL 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. IN ADDITION TO THE THREAT OF LOCALLY HEAVY RAINFALL...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS... MAINLY IN THE AFTERNOON AND EVENING THROUGH MUCH OF THIS PERIOD. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-030845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THIS PERIOD. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 2, 6:22 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SW PENNVILLE 40.48N 85.17W
07/02/2013 JAY IN 911 CALL CENTER
TWO TREES DOWN ACROSS 1000 W BETWEEN 300 AND 400 S
0455 PM TSTM WND DMG 2 SE PENNVILLE 40.48N 85.12W
07/02/2013 JAY IN 911 CALL CENTER
LARGE TREE LIMBS DOWN ON 750 W NEAR 300 S
&&
CEOSpecial weather statement, Jul 2, 6:28 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 628 PM EDT TUE JUL 2 2013 INZ027-OHZ015-024-022330- ADAMS IN-PAULDING OH-VAN WERT OH- 628 PM EDT TUE JUL 2 2013 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT AND NORTHEASTERN ADAMS COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF OHIO CITY...OR 12 MILES SOUTHEAST OF DECATUR TO VAN WERT...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING AS WELL SO LISTEN FOR POSSIBLE WARNINGS. LOCALIZED FLOODING MAY DEVELOP GIVEN THE SLOW MOVEMENT OF THUNDERSTORMS THIS EVENING. DO NOT DRIVE THROUGH ANY HIGH WATER AND REPORT ALL FLOODING TO LAW ENFORCEMENT. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... VAN WERT... OHIO CITY... CONVOY... PAYNE... GLENMORE...DULL AND WREN... MIDDLEBURY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4073 8455 4072 8486 4112 8476 4113 8434 TIME...MOT...LOC 2227Z 201DEG 19KT 4074 8474
Special weather statement, Jul 2, 6:30 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT TUE JUL 2 2013
OHZ005-016-025-022330-
ALLEN OH-HENRY OH-PUTNAM OH-
630 PM EDT TUE JUL 2 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN ALLEN...
SOUTHERN HENRY AND PUTNAM COUNTIES...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 6 MILES SOUTHWEST OF
OTTAWA...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING AS WELL SO
LISTEN FOR POSSIBLE WARNINGS.
LOCALIZED FLOODING MAY DEVELOP GIVEN THE SLOW MOVEMENT OF
THUNDERSTORMS THIS EVENING. DO NOT DRIVE THROUGH ANY HIGH WATER
AND REPORT ALL FLOODING TO LAW ENFORCEMENT.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTTAWA...
PANDORA...
GLANDORF...
LEIPSIC...
HOLGATE...
DESHLER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4097 8392 4087 8406 4087 8426 4129 8418
4128 8387
TIME...MOT...LOC 2230Z 207DEG 20KT 4095 8411Special weather statement, Jul 2, 7:07 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 PM EDT TUE JUL 2 2013
INZ032-033-022345-
BLACKFORD IN-GRANT IN-
707 PM EDT TUE JUL 2 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN BLACKFORD AND
SOUTHEASTERN GRANT COUNTIES...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIRMOUNT...MOVING NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIRMOUNT...
GAS CITY...
UPLAND...
JONESBORO...
FOWLERTON...
SHAMROCK LAKES...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4040 8553 4040 8574 4056 8560 4046 8535
4039 8545 4039 8552
TIME...MOT...LOC 2307Z 219DEG 14KT 4035 8567Local storm report, Jul 2, 7:18 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL OTTAWA 41.02N 84.05W
07/02/2013 M1.00 INCH PUTNAM OH PUBLIC
REPORT RELAYED BY WLIO
&&
CEOLocal storm report, Jul 2, 8:56 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 PM EDT TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD CONVOY 40.92N 84.70W
07/02/2013 VAN WERT OH EMERGENCY MNGR
NUMEROUS STREETS UNDER 2 TO 3 FEET OF WATER IN TOWN
&&
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:45 AM EDT | Areal Flood Warning | IWX | Wabash | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.